MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE CERTAIN 2 IMPLANT 4 X 10MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE CERTAIN 2 IMPLANT 4 X 10MM; DENTAL IMPLANT
Model Number XIFOSS410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implants on teeth sites #29 and #30 were removed due to pain.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0001038806-2022-01712.Zimmerbiomet complaint number (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0002023141-2022-01712-1.This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.D9: date returned to manufacturer was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation codes were updated: 3331, 4109, 4111.H6: investigation findings code was updated: 213.H6: investigation conclusion code was updated: 4310.H10: narrative/data was updated.One (1) osseotite certain 2 implant 5 x 10mm (xifoss510) and osseotite certain 2 implant 4 x 10mm (xifoss410) were returned for investigation.Visual evaluation of the as returned products identified that both implants had signs of use.No damage, wear, or signs of malfunction that would contribute to the event.Based on the evaluation, the device malfunction has not occurred.Additionally, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported devices that could cause or contribute to the reported event.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the products were likely within specifications and likely conforming when they left zimmer biomet.Dhr review was completed for the subject lot number 2021091275.It was confirmed that all operations and inspections were executed as per applicable procedure.Sterilization record op# 0210 was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot number 2021091275 for similar events and no other complaint was identified.Dhr review was completed for the subject lot number 2021090367.It was confirmed that all operations and inspections were executed as per applicable procedure.Complaint history review was performed for the reported lot number 2021090367 for similar events and no other complaint was identified.The implant could not be functionally tested for the reported event (pain) as it is a medical condition.Therefore, the reported event couldn't be recreated.The complaint is not related to the functional performance of the device.A definitive root cause could not be identified.However, based on the investigation, risk review and ifu, the most likely cause determined from the investigation is placement of implant in a patient with patient factors.No further investigation and no immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information was received at the time of this report.

Brand Name
OSSEOTITE CERTAIN 2 IMPLANT 4 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15756570
Report Number0001038806-2022-01713
Device Sequence Number11992836
Product Code DZE
UDI-Device Identifier00844868023142
UDI-Public(01)00844868023142(17)260924(10)2021090367
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K100724
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2026
Device Model NumberXIFOSS410
Device Catalogue NumberXIFOSS410
Device Lot Number2021090367
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale